MAUDE Adverse Event Report: ALERE SAN DIEGO FISHER - SURE-VUE HCG SERUM/URINE (50T); HCG PREGNANCY TEST

ALERE SAN DIEGO FISHER - SURE-VUE HCG SERUM/URINE (50T); HCG PREGNANCY TEST
Model Number FHC-202
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the time of the event, there was no indication of a reportable malfunction based on information provided and assessed by alere (b)(4).Alere (b)(4) updated reporting decisions and conducted a retrospective review of complaints against the updated reporting decisions.This mdr is a retrospective filing that was identified during this retrospective review activity associated with an observation from an fda inspection conducted in january 2019 at alere (b)(4) (reference eir (b)(4)).The awareness date is based on updated reporting decisions and completion of the retrospective review activity.There is no new or increased trend based on this retrospective review activity.Investigation results retention devices for the reported lot were tested with clinical negative urine samples.Results read at 3 minutes all produced expected negative results.Manufacturing batch records of the final-product, relevant product components, and quality control release data were reviewed.No relevant non-conformances, deviations, or abnormalities were found.All quality control specifications were met.Retention products performed as expected during in-house testing and could not replicate the reported complaint.This issue will be subject to tracking and trending.Case details note that 4 drops of urine sample were applied to the device.Per the package insert only 3 drops should be applied.This cannot be ruled out as a possible root cause for the reported issue.
 
Event or Problem Description
Customer called to report unconfirmed false positive hcg urine result x1 on sure-vue serum/urine hcg.It was reported by the customer that an unconfirmed false positive hcg urine result occurred on (b)(6) 2018.A female patient was tested as a screening procedure used by a study conducted by the (b)(6).In order to be eligible for the study, the patients cannot be pregnant as they will undergo an elective mri procedure.The patient sample was tested two times resulting in one positive result followed by a negative result.The customer confirmed that not being eligible for the study did not affect the patient health, no adverse outcomes experienced.Troubleshooting occurred with a discussion about the false positive test results and possible causes including technique storage and handling.
 
Additional Manufacturer Narrative
Correction to b4: initial mdr did not have the "date of this report" field populated.Correct date of the initial report: 09/27/2019.

Brand Name
FISHER - SURE-VUE HCG SERUM/URINE (50T)
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO
9995 summers ridge rd
san diego CA 92121
MDR Report Key9127116
Report Number2027969-2019-00505
Device Sequence Number2529290
Product Code JHI
UDI-Device Identifier00613647000540
UDI-Public(01)00613647000540(17)190531(10)HCG7050200
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K993065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberFHC-202
Device Catalogue Number23900529
Device Lot NumberHCG7050200
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer07/19/2019
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1